MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MNITAC 2.0 TI W/NDL 22-0 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. MNITAC 2.0 TI W/NDL 22-0 ULTRABRAID; STAPLE, FIXATION, BONE
Model Number 72202019
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a metacarpal osteosynthesis procedure, the minitac anchor was introduced into the bone, ligamentorrhaphy was performed, at the time of tying, the sutures were worn, the specialist used a needle holder, at no time did he use tweezers that could damage the suture.The procedure was completed with non-significant surgical delay by leaving without anchorage, it was removed from the patient.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.This case reports, after the anchor was placed in the bone, the sutures were found to be worn at the time of tying during a ligamentorrhaphy.The surgeon reports, a needle holder was used during the procedure.Reportedly, the procedure was completed with a non-significant delay.Per case details, the anchorage was removed from the patient and the procedure ended without anchorage.The was no reported patient injury and the patient¿s health condition is stable.Patient impact beyond that which was reported could not be determined.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.The complaint was not confirmed.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, inadvertent contact with sharp instruments during use, or an impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
MNITAC 2.0 TI W/NDL 22-0 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14466504
Report Number1219602-2022-00768
Device Sequence Number4507094
Product Code JDR
UDI-Device Identifier03596010619013
UDI-Public03596010619013
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K000797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2026
Device Model Number72202019
Device Catalogue Number72202019
Device Lot Number2072126
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date05/21/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient SexMale